Journal article
Schur subalgebras and an application to the symmetric group



Publication Details
Authors:
Henke, A.
Publication year:
2000
Journal:
Journal of Algebra
Pages range:
342-362
Volume number:
233
Start page:
342
End page:
362
ISSN:
0021-8693

Abstract
Let K be an infinite field of prime characteristic p and let d less than or equal to r be positive integers of the same parity satisfying a certain congruence condition. We prove that the Schur algebra S(2, d) is isomorphic to a subalgebra of the form eS(2, r)e, where e is a certain idempotent of S(2, r). Translating this result via Ringel duality to the symmetric groups Sigma (d), and Sigma (r), we obtain lattice isomorphisms between Specht modules, between Young modules, and between permutation modules. Here modules labelled by the partitions (r - k, k) correspond to modules labelled by (d - k, k). This provides a representation theoretical interpretation for part of the fractal structures observed for the decomposition numbers of the symmetric groups corresponding to two-part partitions. (C) 2000 Academic press.

Last updated on 2019-01-11 at 16:04